Announcement

Collapse
No announcement yet.

Oracea side effects

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Oracea side effects

    Hello,

    I am a 25 year old male with mild rosacea on face. My cheeks always burn/throb. Because of this I have become very antisocial. I am currently washing my face with cetaphil wash followed by soolantra cream after I shower.

    I would like to know if anyone has the same issues I am having with skin aching and what can be done about it.

    Also, I tried Oracea a few months ago and I started getting pressure inside my head which caused my left eye to twitch. I stopped taking Oracea after 2 weeks because of this. Even though it cleared up my face, it was not worth the side effects to me. Has anyone had similar reactions?

    Thanks for the help! This rosacea is really a pain in the butt!

    -Steve

  • #2
    Originally posted by steveoosteve View Post
    Hello,

    I am a 25 year old male with mild rosacea on face. My cheeks always burn/throb. Because of this I have become very antisocial. I am currently washing my face with cetaphil wash followed by soolantra cream after I shower.

    I would like to know if anyone has the same issues I am having with skin aching and what can be done about it.

    Also, I tried Oracea a few months ago and I started getting pressure inside my head which caused my left eye to twitch. I stopped taking Oracea after 2 weeks because of this. Even though it cleared up my face, it was not worth the side effects to me. Has anyone had similar reactions?

    Thanks for the help! This rosacea is really a pain in the butt!

    -Steve

    I have never used the Cetaphil wash or the Soolantra although I have a tube I have not used of the Soolantra. My face when I am in a flare does burn, itch, throb and turn red until the flare subsides. But when I am not in a flare it does not do any of those things. When I flush from time to time, my face does have a burning sensation mostly on my cheeks but it too subsides. I take Minocycline 50 mg 3X a day and that seems to be taking care of things for me. No headaches, no eye twitching, no issues. I also take a Probiotic/Acidophillus while on the antibiotic to keep my gut replenished with good bacteria. My dermatologist put me on Metrocream which might have helped in the beginning when I was first diagnosed (December 2014) but it's like after awhile, it seems like it just stopped working.

    If I were you, with the fact the Oracea was working, I would try it again and see if the same symptoms come back and if they do, then trash those meds. I was thinking maybe something else was going on in your body that might have caused those issues. I always give things a chance twice and if the reactions are the same, then out they go. Just my two cents worth.

    And yes, Rosacea is a pain in the butt. Good luck to you.

    Comment


    • #3
      Thanks so much for the response!

      I have gotten back on 100mg of generic doxycycline per day. Hopefully that helps. These red spots/bumps on my face are very painful and hot-like at times.

      The nurse at my derm office said to try the doxy due to the oracea side effects.

      Comment


      • #4
        oracea is only 40 mg doxy...100mg would seem would make your headaches much worse...plus you have to deal with the anti-microbial side-effects of 100mg...a lot of doctors won't prescribe that dose because they feel is is harmful in the long run. i've been on oracea for years..

        Originally posted by steveoosteve View Post
        Thanks so much for the response!

        I have gotten back on 100mg of generic doxycycline per day. Hopefully that helps. These red spots/bumps on my face are very painful and hot-like at times.

        The nurse at my derm office said to try the doxy due to the oracea side effects.

        Comment


        • #5
          Dave, how are your eyes doing? The oracea still helping?

          Comment


          • #6
            Originally posted by dave75 View Post
            oracea is only 40 mg doxy...100mg would seem would make your headaches much worse...plus you have to deal with the anti-microbial side-effects of 100mg...a lot of doctors won't prescribe that dose because they feel is is harmful in the long run. i've been on oracea for years..
            I've been on Minocycline antibiotics 50 mg 3x a day with no side affects. I also take Probiotics/acidophilus to help replenish my gut good bacteria. Oracea is so expensive and a lot of prescription plans won't cover it or if they do, the copays are very expensive unless you have a cadillac prescription plan like my sister did --- $5.00 copay no matter what.

            However, I was on Doxy for a few weeks 200 mg and had to go off because I developed a rapid heartbeat.....not with the minocycline which is working by the way. I attempted the Doxy for a second time, and again, had rapid heartbeat issues. It's amazing....Rosacea....the name is the same but everyone's symptoms and treatments are so different. Go figure.

            Comment

            Working...
            X